Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 10, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Aug 16, 2008, 5:28 PM CDT for Hidalgo County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2008, 5:28 PM CDT (22:28 UTC)
- Expired
- Aug 16, 2008, 6:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 75 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2869 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 162228 FFWBRO TXC215-162330- /O.NEW.KBRO.FF.W.0010.080816T2228Z-080816T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 528 PM CDT SAT AUG 16 2008 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS. LOCATIONS AFFECTED INCLUDE... SAN JUAN. PHARR. EDCOUCH. ALAMO. ELSA. CANTU. LA BLANCA. LOPEZVILLE. * UNTIL 630 PM CDT * AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TORRENTIAL RAIN OF THREE INCHES PER HOUR FROM A THUNDERSTORM OVER THE WARNED AREA. EXCESSIVE RUNOFF WILL CAUSE FLOODING OF LOW LYING AREAS AND INTERSECTIONS. POOR DRAINAGE AREAS ARE MOST AT RISK. DO NOT DRIVE THROUGH FLOODED ROADS DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN && LAT...LON 2634 9810 2638 9793 2617 9791 2617 9820 $$ 54
2 follow-up statements
000 WGUS74 KBRO 162300 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 PM CDT SAT AUG 16 2008 TXC215-162330- /O.CON.KBRO.FF.W.0010.000000T0000Z-080816T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HIDALGO- 600 PM CDT SAT AUG 16 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN HIDALGO COUNTY UNTIL 630 PM CDT... LOCATIONS AFFECTED INCLUDE... SAN JUAN. PHARR. EDCOUCH. ALAMO. AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL RATES OF THREE INCHES PER HOUR FROM A THUNDERSTORM OVER THE WARNED AREA. THE THUNDERSTORM WITH TORRENTIAL RAIN WILL ALSO AFFECT... LA BLANCA...ELSA...CANTU...LOPEZVILLE. EXCESSIVE RUNOFF WILL CAUSE FLOODING OF LOW LYING AREAS AND INTERSECTIONS. POOR DRAINAGE AREAS ARE MOST AT RISK. DO NOT DRIVE THROUGH FLOODED ROADS EXCESSIVE RUNOFF WILL CAUSE FLOODING OF ARROYOS AND STREAMS...AND SOME COUNTRY ROADS. FARMLAND ALONG STREAM BANKS WILL BE INUNDATED. MOVE TO HIGHER GROUND. DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN && LAT...LON 2634 9810 2638 9793 2617 9791 2617 9820 $$ 61
000 WGUS74 KBRO 162330 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 630 PM CDT SAT AUG 16 2008 TXC215-162337- /O.EXP.KBRO.FF.W.0010.000000T0000Z-080816T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HIDALGO- 630 PM CDT SAT AUG 16 2008 ...THE FLASH FLOOD WARNING HAS EXPIRED IN EASTERN HIDALGO COUNTY... THOUGH THE FLASH FLOOD WARNING HAS EXPIRED...THERE MAY BE POCKETS OF HIGH STANDING WATER ESPECIALLY IN POOR DRAINAGE AREAS. IF ENCOUNTERING WATERS OF UNKNOWN DEPTH...DO NOT ATTEMPT TO CROSS THEM BY FOOT OR BY AUTOMOBILE. DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN && LAT...LON 2634 9810 2638 9793 2617 9791 2617 9820 $$ 61
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 1:45 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Aug 16, 1:45 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 145 PM CDT SAT AUG 16 2008 .DISCUSSION...BRO SOUNDING THIS MORNING SHOWED A PRECIP WATER OF 2.05 AND A K-INDEX OF 17. DEEP MOISTURE COULD GIVE DEEP SOUTH TEXAS A GOOD CHANCE FOR SCATTERED SHOWERS OR THUNDERSTORMS DURING THE DAYTIME HOURS THROUGH THE WEEKEND. HIGH PRESSURE BOTH SURFACE AND ALOFT WILL DOMINATE THE AREA BY THE BEGINNING OF NEXT WEEK CAUSING A RELATIVELY DRY AND STABLE AIRMASS TO DEEP SOUTH TEXAS FROM THE BEGINNING OF NEXT WEEK THROUGH THE END OF NEXT WEEK. WINDS WILL BE LIGHT TO MODERATE FROM THE SOUTHEAST THROUGH THE MIDDLE OF NEXT WEEK. BOUNDARY LAYER RELATIVE HUMIDITIES SHOWED ABOVE 50 PERCENT ALL THE WAY UP TO 500 MB THROUGH SUNDAY THEN DRYING OUT SOME BY SUNDAY NIGHT. && .MARINE...AT NOON BUOY 20 REPORTED SOUTH SOUTHEAST WINDS AT 8 KNOTS WITH GUSTS TO 10 KNOTS AND SEAS AT 3 FEET WITH A 6 SECOND PERIOD. LIGHT TO MODERATE SOUTHEASTERLY WINDS WITH SEAS IN THE 2 TO 4 FEET RANGE WILL CONTINUE ACROSS THE MARINE AREAS THROUGH MONDAY AS A HIGH PRESSURE RIDGE PERSISTS OVER THE COASTAL WATERS. THERE IS A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF THE MARINE AREAS AT TIMES THROUGH THE MIDDLE OF NEXT WEEK. WINDS AND SEAS MAY BE HIGHER IN OR NEAR ANY SHOWERS OR THUNDERSTORMS. && .AVIATION...VFR CONDITIONS WITH MODERATE TO MODERATE AND GUSTY SOUTHEAST WINDS AND MOSTLY CLOUDY TO PARTLY CLOUDY SKIES ARE BEING REPORTED AT THE REGIONAL AIRPORTS. THERE IS A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF THE CWA AT TIMES DURING THE NEXT FEW DAYS. ANY SHOWERS OR THUNDERSTORMS MAY TEMPORARILY REDUCE CEILINGS AND/OR VISIBILITIES TO MVFR CONDITIONS. OTHERWISE VFR CONDITIONS WITH LIGHT TO MODERATE SOUTHEASTERLY WINDS WILL CONTINUE ACROSS THE REGIONAL AIRPORTS DURING THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 80 92 79 91 / 20 30 10 20 BROWNSVILLE 79 94 78 92 / 20 30 10 20 HARLINGEN 78 95 76 93 / 20 30 10 20 MCALLEN 79 94 78 92 / 20 30 10 20 RIO GRANDE CITY 79 97 76 94 / 20 30 10 20 SOUTH PADRE ISLAND 81 90 79 89 / 20 30 10 20 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 65/63
Hazardous weather outlook, Aug 16, 4:54 AM CDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 454 AM CDT SAT AUG 16 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-171000- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 454 AM CDT SAT AUG 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. HEAT INDICES RANGING FROM 100 TO 110 CAN BE EXPECTED THIS AFTERNOON. HEAT STRESS CAN RESULT IF OUTSIDE EXPOSURE IS PROLONGED. ISOLATED THUNDERSTORMS PRODUCING HEAVY RAIN ARE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDICES OF 100 TO 110 DEGREES CAN BE EXPECTED THROUGH MONDAY. THUNDERSTORMS PRODUCING HEAVY RAIN ARE EXPECTED TO INCREASE MONDAY THROUGH WEDNESDAY WITH TUESDAY AND WEDNESDAY HAVING THE BEST CHANCES. LOCALIZED AREAS OF URBAN STREET FLOODING CAN BE EXPECTED WHERE THE HEAVIEST RAIN FALLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 16, 2:09 PM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 209 PM CDT SAT AUG 16 2008 TXZ251-254>257-162200- INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-KENEDY- 209 PM CDT SAT AUG 16 2008 ...STRONG THUNDERSTORMS WILL AFFECT THE COASTAL COUNTIES OF DEEP SOUTH TEXAS FOR THE NEXT FEW HOURS... A LINE OF THUNDERSTORMS HAS FORMED ALONG THE SEA BREEZE...AND IS NOW MOVING NORTH AT 10 TO 15 MPH WITHIN 20 MILES OF THE INSHORE COAST. THESE STORMS ARE AFFECTING MAINLY KENEDY AND WILLACY COUNTIES...BUT COULD BEGIN TO DEVELOP FARTHER SOUTH INTO CAMERON COUNTY OVER THE NEXT COUPLE OF HOURS. THE SEA BREEZE MAY ALSO PUSH FARTHER INLAND THIS AFTERNOON. GUSTY WINDS OF 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THESE STORMS COULD PRODUCE PEA SIZE HAIL. RAINFALL RATES OF 1 INCH PER HOUR ARE EXPECTED. LOCALLY HEAVY RAINFALL MAY OCCUR AS NEW STORMS MOVE OVER THE SAME AREA REPEATEDLY...WITH POSSIBLE RATES OF TWO OR THREE INCHES AN HOUR FLOOD ADVISORIES WILL BE ISSUED AS NECESSARY. 54/BM
Special weather statement, Aug 16, 4:07 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 407 PM CDT SAT AUG 16 2008 TXZ253-162300- HIDALGO- 407 PM CDT SAT AUG 16 2008 ...STRONG THUNDERSTORMS WITH HEAVY RAINFALL AND FREQUENT LIGHTNING WILL AFFECT PORTIONS OF HIDALGO COUNTY FOR THE NEXT COUPLE OF HOURS... STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL HIDALGO COUNTY...UNTIL 600 PM CDT. CITIES INCLUDED IN THE POTENTIAL STORM AREA INCLUDE MCALLEN IN THE WEST TO WESLACO IN THE EAST...AND PUERTO RICO TO SAN MANUEL TO HARGILL IN THE NORTH. THE U.S. HIGHWAY 281 CORRIDOR WILL ALSO BE AFFECTED. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. 54/BM
Special weather statement, Aug 16, 5:21 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 521 PM CDT SAT AUG 16 2008 TXZ253-162300- HIDALGO- 521 PM CDT SAT AUG 16 2008 ...STRONG THUNDERSTORM NEAR LOPEZVILLE AND CANTU... A NEARLY STATIONARY THUNDERSTORM WILL AFFECT LA BLANCA... DONNA... ALAMO AND LOPEZVILLE...UNTIL 600 PM CDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. RAINFALL RATES 2 INCHES OR MORE PER HOUR WILL OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. 54/BM
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 3:03 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 42 min |
| Aug 16, 3:10 PM CDT | Areal Flood Advisory | BRO | Kenedy | 65 min |
| Aug 16, 4:02 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 103 min |
| Aug 16, 5:43 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 26 min |
| Aug 16, 6:24 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 51 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.